Oral ulcers (OU) are a sign of methotrexate (Mtx) toxicity, even in patients with rheumatoid arthritis (RA) that are under a low-dose regime. In those cases, establishing a diagnosis correlating OU with the medication can be quite a challenge. Here we present 2 clinical cases of RA patients under Mtx treatment that developed OU. Interestingly, in both cases the patients were evaluated by two specialists in the medical and dentistry area, and following multiple treatments there was no satisfactory result. However, oral ulcers resolved after stopping the treatment. A diagnosis of Metotrexato stomatitis was established (SMtx) by a specialist in oral medicine. Multidisciplinary management in these cases is key for the establishment of an opportune diagnosis and treatment.
KEY WORDS: oral ulcers, methotrexate, toxicity, elderly, rheumatoid arthritis.
How to cite this article
SÁNCHEZ, R. M. L.; CEPEDA, B. J. A.; TEJEDA, N. F. J.; DELGADO, P. S. & ARANDA, R. S. Methotrexate associated stomatitis: A diagnostic challenge. Int. J. Odontostomat., 14(4):572-574, 2020.